Alert archive / Alabama / Frost Advisories in 2019

Frost Advisory 2, NWS Mobile, AL

November 1, 20197 counties in Alabama; Wayne County, Mississippi

NWS Mobile, AL issued this frost advisory at Nov 1, 2019, 4:48 AM CDT for 7 counties in Alabama; Wayne County, Mississippi. It took effect at Nov 2, 2019, 1:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 1, 2019, 4:48 AM CDT (09:48 UTC)
In effect from
Nov 2, 2019, 1:00 AM CDT
Expired
Nov 2, 2019, 7:00 AM CDT
In force
6 hr
Issued by
NWS Mobile, AL

Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Crenshaw County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Wayne County, MS

The radar

The Mobile radar (KMOB), 132 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 9.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2019-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2019-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -200 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
912 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
-200 m²/s²
0-3 km storm-relative helicity
-219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

246 
WWUS74 KMOB 010948
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
448 AM CDT Fri Nov 1 2019

ALZ051>055-057-058-MSZ067-011800-
/O.NEW.KMOB.FR.Y.0002.191102T0600Z-191102T1200Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Butler-Crenshaw-Wayne-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, 
Monroeville, Greenville, Brantley, Luverne, and Waynesboro
448 AM CDT Fri Nov 1 2019

...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT SATURDAY...

* WHAT...Patchy frost formation.

* WHERE...In Alabama, Choctaw, Washington, Clarke, Wilcox, 
  Monroe, Butler and Crenshaw Counties. In Mississippi, Wayne 
  County.

* WHEN...From 1 AM to 7 AM CDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

* ADDITIONAL DETAILS...Lighter winds and generally clear skies
  tonight, combined with temperatures and dewpoints in the low to
  mid 30s could result in the formation of patchy front. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
2 follow-up statements
859 
WWUS74 KMOB 011751
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
1251 PM CDT Fri Nov 1 2019

ALZ051>055-057-058-MSZ067-020200-
/O.CON.KMOB.FR.Y.0002.191102T0600Z-191102T1200Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Butler-Crenshaw-Wayne-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, 
Monroeville, Greenville, Brantley, Luverne, and Waynesboro
1251 PM CDT Fri Nov 1 2019

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT
SATURDAY...

* WHAT...Patchy frost formation.

* WHERE...In Alabama, Choctaw, Washington, Clarke, Wilcox, 
  Monroe, Butler and Crenshaw Counties. In Mississippi, Wayne 
  County.

* WHEN...From 1 AM to 7 AM CDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

* ADDITIONAL DETAILS...Lighter winds and generally clear skies 
  tonight, combined with temperatures and dewpoints in the low 
  to mid 30s could result in the formation of patchy front.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
498 
WWUS74 KMOB 020246
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
946 PM CDT Fri Nov 1 2019

ALZ051>055-057-058-MSZ067-021100-
/O.CON.KMOB.FR.Y.0002.191102T0600Z-191102T1200Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Butler-Crenshaw-Wayne-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, 
Monroeville, Greenville, Brantley, Luverne, and Waynesboro
946 PM CDT Fri Nov 1 2019

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT
SATURDAY...

* WHAT...Patchy frost formation.

* WHERE...In Alabama, Choctaw, Washington, Clarke, Wilcox, 
  Monroe, Butler and Crenshaw Counties. In Mississippi, Wayne 
  County.

* WHEN...From 1 AM to 7 AM CDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

* ADDITIONAL DETAILS...Lighter winds and generally clear skies 
  tonight, combined with temperatures and dewpoints in the low 
  to mid 30s could result in the formation of patchy front.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this frost advisory went out at Nov 1, 4:46 AM CDT, 2 minutes earlier.

Area forecast discussion, Nov 1, 4:46 AM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
446 AM CDT Fri Nov 1 2019

.NEAR TERM /Now Through Friday night/...After nearly a week of active
weather, things will be much more tranquil today and tonight.
Primarily a temperature forecast, with well below normal
temperatures expected for most areas today and tonight. A low level
cold air advection pattern will continue today and tonight, as a
moderately strong north to northwesterly low level flow continues
while surface high pressure builds in from the west. A very dry
airmass in the mid levels will result in clear skies today, and
mostly clear tonight (although a 500 mb jet axis rotating around the
upper trough late tonight might bring a few high clouds across the
region). The moderate to strong north to northwest flow will weaken
a little by tonight as pressure gradient weakens slightly, but for
today, and near the coast tonight, still expect a light to
occasionaly moderate flow to continue. Over interior areas
tonight, winds will become fairly light. This, combined with the
assumption that any high cloud cover tonight will be thin, and
with temperatures and dewpoints in the low to mid 30s, we could
see some patchy frost tonight over the northern tier of the
forecast area. As such, we will issue a Frost Advisory for
locations generally north of Highway 84. South of there
temperatures will be a little warmer, in the mid/upper 30s (and
low 40s along the coast), so patchy frost threat is not as great
for those locations. Another cool day on tap for today, with highs
ranging from the mid 50s over the northwest, to the lower 60s
southeast and coastal locations. Winds should be a little lighter
today and with much more sunshine, "feel like" temperatures won't
be quite as cold as yesterday. /12

.SHORT TERM /Saturday Through Sunday night/...Surface high
pressure builds east over the deep south over the weekend. The
high brings a continuation in rain-free weather along with
unseasonably cool days. Highs range from the upper 50s to lower
half of the 60s interior to mid 60s coast thru the weekend.
Saturday night sees unseasonably cold temperatures with mid to
upper 30s interior to lower to mid 40s coast. A gradual moderation
in night-time lows anticipated for Sunday night, but still
unseasonably cool with a deck of thickening high based clouds
streaming from TX to off the southeast US coast. /10

.LONG TERM /Monday Through Thursday/...Will start the new work
week with a broad long-wave upper trof axis aligned from the upper
Mid-West to over the Plains. The axis of this feature slips
eastward over the MS River Valley by Tuesday. Passing impulses in
the high level west to southwest flow may be enough to squeeze out
what little there is in moisture for a small PoP by Tuesday, but
the overall solutions from the 00.01Z global spectral models on
precipitation is not very impressive. If precipitation does
measure, it appears to be light. The upper flow flattens going
into the middle of the week. The latest operational GFS is slow to
bring a return to precipitation thru the remainder of the medium
range while the ECMWF is faster in spreading showers eastward over
the deep south ahead of next front diving southward over the Mid-
South. Given the uncertainties, will go with PoPs ~10% in the
Wednesday and Thursday time frame over the land zones.

For now, daytime highs look to trend closer to more seasonable
levels thru the course of next week. However, with the flat,
westerly flow aloft, there are indications that a stream of opaque
cloud cover at mainly high levels, could act to keep daytime
highs a bit lower. Overnight lows gradually moderate with each
night. /10

&&

.MARINE...A Small Craft Advisory remains in effect and has been
extended into the afternoon hours today as a strong offshore flow
continues over the marine area in the wake of a strong cold front.
Winds gradually diminish late this afternoon before a second surge
of cold air pushes through over the weekend, maintaining a moderate
to strong offshore flow Saturday into Sunday morning. Another Small
Craft Advisory will possibly be needed for some of the marine area
at that time, but Exercise Caution criteria almost a certainty for
at least the Gulf marine zones. Winds relax once again on Monday
with a light to moderate northeasterly flow and diminishing
seas expected during the early and middle part of next week. /12

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      59  39  62  39  63  42  67  52 /   0   0   0   0   0   0  10  10
Pensacola   60  44  63  43  64  48  69  57 /   0   0   0   0   0   0  10  10
Destin      60  47  64  46  64  50  69  59 /   0   0   0   0   0   0  10  10
Evergreen   60  37  62  38  63  41  68  51 /   0   0   0   0   0   0  10  10
Waynesboro  55  35  58  35  58  38  62  45 /   0   0   0   0   0   0   0  10
Camden      58  35  59  37  61  40  65  49 /   0   0   0   0   0   0   0  10
Crestview   61  40  64  40  64  43  69  54 /   0   0   0   0   0   0  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Frost Advisory from 1 AM to 7 AM CDT Saturday for ALZ051>055-057-
     058.

FL...None.
MS...Frost Advisory from 1 AM to 7 AM CDT Saturday for MSZ067.

GM...Small Craft Advisory until 4 PM CDT this afternoon for
     GMZ630>636-650-655-670-675.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Oct 31, 4:55 PM CDT, 11 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
455 PM CDT Thu Oct 31 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-012200-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
455 PM CDT Thu Oct 31 2019

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Tonight

A high risk of rip currents remains in effect for coastal portions
of the area until 7 pm, after which a moderate risk of rip
currents is in effect.

Low temperatures tonight will drop to the mid 30s over much of the
area, dropping to just above freezing well inland while upper 30s
are expected near the coast.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A moderate risk of rip currents is in effect for coastal portions
of the area through Sunday.

Lows Friday night and Saturday night mainly range from the mid
30s inland to the lower 40s at the coast, and may drop to just
above freezing well inland.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Wednesday.

GMZ630>636-650-655-670-675-012200-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
455 PM CDT Thu Oct 31 2019

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Tonight

A Small Craft Advisory is in effect for the entire marine area.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A Small Craft Advisory is in effect for the entire marine area
until noon on Friday.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 3:00 PM CDTSmall Craft AdvisoryMOB46 hr

Nearby

Frost Advisories in Alabama, 2019Frost Advisories in Mississippi, 2019Every frost advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.